Question by Andrew:
Hello. I’m 65 y.o. male. I feel lack of sex drive. I’ve already tried some anti-impotence drugs – Viagra, Levitra and Cialis. They haven’t helped. I’m in relationship with my current woman for 1 year, and my low libido puts a big strain on it. Please, help me – I don’t know what to do.
P.S. I’m on atorvastatin.
Thank you for your question, Andrew. I’m really sorry for your problem.
Atorvastatin doesn’t cause low sex desire (libido), so it’s not the problem. Contributing factors to low sex drive can be of both psychological and physical nature. Low libido also may or may not correlate with male impotence or infertility.
Common psychological causes of low sex drive are:
- loss of privacy or intimacy
- The presence of certain environmental stressors – prolonged exposure to bright light or high-level sound.
- issues with body image
- sexual performance anxiety
- low self-appraisal
- tight clothing
Physical factors that cause reduced libido include:
- effects of certain prescription medications, such as finasteride or minoxidil
- endocrine issues
- lifestyle factors
- the attractiveness of your sexual partner
- level of testosterone in blood
Also, if you are severely obese, underweight or malnourished it can cause disruption in hormonal levels which in turn can reduce libido. Specific foods can also affect libido.
Many medications, such as opioids, antidepressants and beta blockers can reduce libido.
If your level of male sexual hormone testosterone is low it can cause low libido as well.
To improve your sexual drive you can do the following:
- Give up smoking and drinking
- Adopt healthier lifestyle
- Sleep at least 8 hours per night
- Eat more fruits and vegetables
- Avoid fat food
- Loss of libido can be a symptom of a serious health condition so you should consult your doctor
- Seek professional psychological therapy
- Viagra and other impotence pills probably won’t help cause they do not increase sexual desire – all they do is helping you to achieve an erection. First you should consider all possible underlying problems.
- Talk to your woman about the problem. Try to spend more time together alone. Let your time together be a priority.
I’d also recommend you to pay a visit to your physician to determine the nature of the problem. For example, if you have an erection in the morning – almost for sure the problem is of psychological nature and you should seek psychological help.
Have your level of testosterone checked.
- penile implants
- penile injections
- testosterone replacements
- vacuum pumps
My best wishes.